ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Decay of magnetohydrodynamic turbulence from power-law initial conditions

Kalelkar, Chirag and Pandit, Rahul (2004) Decay of magnetohydrodynamic turbulence from power-law initial conditions. In: Physical Review E (Statistical, Nonlinear, and Soft Matter Physics), 69 (4). pp. 46304-1.


Download (112kB)


We derive relations for the decay of the kinetic and magnetic energies and the growth of the Taylor and integral scales in unforced, incompressible, homogeneous, and isotropic three-dimensional magnetohydrodynamic (3DMHD) turbulence with power-law initial energy spectra. We also derive bounds for the decay of the cross and magnetic helicities. We then present results from systematic numerical studies of such decay both within the context of a MHD shell model and direct numerical simulations of 3DMHD.We show explicitly that our results about the power-law decay of the energies hold for times t<t*, where t* is the time at which the integral scales become comparable to the system size. For t<t*, our numerical results are consistent with those predicted by the principle of "permanence of large eddies."

Item Type: Journal Article
Additional Information: Copyright for this article belongs to American Physical Society (APS).
Department/Centre: Division of Physical & Mathematical Sciences > Physics
Depositing User: L.Kaini Mahemei
Date Deposited: 14 Sep 2004
Last Modified: 19 Sep 2010 04:13
URI: http://eprints.iisc.ac.in/id/eprint/451

Actions (login required)

View Item View Item